Advertisement

Israel Journal of Mathematics

, Volume 49, Issue 4, pp 343–359 | Cite as

On the uniform approximation property in Banach spaces

  • A. Szankowski
Article

Abstract

We derive a criterion for a Banach space to fail the uniform approximation property (UAP). This criterion is applied to prove thatc p spaces of matrices fail UAP ifp>80.

Keywords

Banach Space Natural Number Uniform Approximation Orlicz Space Normed Ideal 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. Heinrich,Ultraproducts in Banach space theory, J. Reine Angew. Math.313 (1980), 72–104.MATHMathSciNetGoogle Scholar
  2. 2.
    P. Jones,BMO and the Banach space approximation problem, Am. J. Math., to appear.Google Scholar
  3. 3.
    J. Lindenstrauss and L. Tzafriri,The uniform approximation property in Orlicz spaces, Isr. J. Math.23 (1976), 142–155.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    A. Pelezynski and H. Rosenthal,Localization techniques in L p spaces, Studia Math.52 (1975), 263–289.Google Scholar
  5. 5.
    C. Samuel,Exemples d’espaces de Banach ayant la propriété de projection uniforme, Colloq. Math.43 (1980), 117–126.MATHMathSciNetGoogle Scholar
  6. 6.
    A. Szankowski,B(H) does not have the approximation property, Acta Math.147 (1981), 89–108.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1984

Authors and Affiliations

  • A. Szankowski
    • 1
  1. 1.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations